Alert archive / Montana / Wind Advisories in 2016
Wind Advisory 19, NWS Billings, MT
NWS Billings, MT issued this wind advisory at Dec 19, 2016, 9:05 PM MST for Park County, Stillwater County, Sweet Grass County, Montana. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2016, 9:05 PM MST (04:05 UTC)
- Expired
- Dec 21, 2016, 2:47 AM MST
- In force
- 30 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 4.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 104 kt
- 0-1 km storm-relative helicity
- 293 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
613 WWUS75 KBYZ 200405 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 905 PM MST MON DEC 19 2016 MTZ065-210415- /O.CAN.KBYZ.HW.W.0008.000000T0000Z-161220T1300Z/ /O.NEW.KBYZ.WI.Y.0019.161220T0405Z-161221T1900Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 905 PM MST MON DEC 19 2016 ...WIND ADVISORY IN EFFECT UNTIL NOON MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON MST WEDNESDAY. * TIMING...STRONG WINDS WILL CONTINUE AT TIMES THROUGH WEDNESDAY MORNING. * IMPACTS...DANGEROUS CROSSWINDS COMBINED WITH SLICK ROADS MAKING TRAVEL DIFFICULT TO DANGEROUS AT TIMES. * WINDS...SOUTHWEST GUSTS OF 50 TO 70 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ MTZ066-210415- /O.NEW.KBYZ.WI.Y.0019.161220T1300Z-161221T1900Z/ /O.CON.KBYZ.HW.W.0008.000000T0000Z-161220T1300Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 905 PM MST MON DEC 19 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST TUESDAY... ...WIND ADVISORY IN EFFECT FROM 6 AM TUESDAY TO NOON MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO NOON MST WEDNESDAY. * TIMING...STRONGEST WINDS TONIGHT...WITH SLIGHTLY WEAKER WINDS TOMORROW THROUGH WEDNESDAY MORNING. * IMPACTS...STRONG WINDS COMBINED WITH SLICK ROADS MAKING TRAVEL DIFFICULT TO DANGEROUS AT TIMES. SOME AREAS OF BLOWING SNOW MAY REDUCE VISIBILITY AT TIMES. * WINDS...SOUTHWEST GUSTS OF 65 TO 75 MPH...DECREASING TO 50 TO 70 MPH FOR TUESDAY THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ MTZ041-201300- /O.CON.KBYZ.HW.W.0008.000000T0000Z-161220T1300Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 905 PM MST MON DEC 19 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST TUESDAY... * TIMING...STRONG WINDS WILL CONTINUE THROUGH LATE TONIGHT. WINDS ARE EXPECTED TO WEAKEN EARLY TUESDAY MORNING. * IMPACTS...STRONG WINDS COMBINED WITH SLICK ROADS...SIGNIFICANT BLOWING AND DRIFTING SNOW...AND LOCALLY REDUCED VISIBILITY WILL MAKE TRAVEL DANGEROUS TO IMPOSSIBLE AT TIMES. * WINDS...SOUTHWEST GUSTS OF 60 TO 75 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ MTZ028-063-200700- /O.CON.KBYZ.HW.W.0008.000000T0000Z-161220T0700Z/ SOUTHERN WHEATLAND-JUDITH GAP- INCLUDING THE CITIES OF...HARLOWTON...JUDITH GAP 905 PM MST MON DEC 19 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * TIMING...STRONG WIND GUSTS WILL PERSIST THROUGH MIDNIGHT TONIGHT AND WEAKEN OVERNIGHT INTO TUESDAY MORNING * IMPACTS...DANGEROUS CROSSWINDS ON HIGHWAY 191 THROUGH HARLOWTON AND JUDITH GAP. AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITY WILL IMPACT TRAVEL ON HIGHWAYS 191 AND 12. * WINDS...WESTERLY GUSTS OF 50 TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD USE CAUTION. SLICK OR SNOW PACKED ROADS COMBINED WITH HIGH WINDS WILL MAKE TRAVEL HAZARDOUS. && $$ HTTP://WEATHER.GOV/BILLINGS
6 follow-up statements
474 WWUS75 KBYZ 200643 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 1143 PM MST MON DEC 19 2016 MTZ028-063-200745- /O.CAN.KBYZ.HW.W.0008.000000T0000Z-161220T0700Z/ SOUTHERN WHEATLAND-JUDITH GAP- INCLUDING THE CITIES OF...HARLOWTON...JUDITH GAP 1143 PM MST MON DEC 19 2016 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DECREASED ACROSS THE AREA THIS EVENING. PEOPLE ARE URGED TO CHECK THE LATEST WEATHER REPORTS AND FORECASTS THROUGH TUESDAY NIGHT AS WINDS MAY INCREASE AGAIN WITH A FRONTAL SYSTEM MOVING ACROSS THE AREA. $$ MTZ041-200745- /O.CAN.KBYZ.HW.W.0008.000000T0000Z-161220T1300Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 1143 PM MST MON DEC 19 2016 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DECREASED FOR NOW ACROSS THE AREA. HOWEVER...WINDS MAY INCREASE AGAIN TUESDAY OR TUESDAY EVENING AS A FRONTAL SYSTEM MOVES ACROSS THE REGION. PLEASE CHECK THE LATEST WEATHER REPORTS AND FORECASTS BEFORE TRAVELING. $$ MTZ066-210645- /O.CON.KBYZ.HW.W.0008.000000T0000Z-161220T1300Z/ /O.CON.KBYZ.WI.Y.0019.161220T1300Z-161221T1900Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 1143 PM MST MON DEC 19 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST TUESDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO NOON MST WEDNESDAY... * IMPACTS...STRONG WINDS COMBINED WITH SLICK ROADS MAKING TRAVEL DIFFICULT OR DANGEROUS AT TIMES. SOME AREAS OF BLOWING SNOW MAY REDUCE VISIBILITY AT TIMES. * WINDS...SOUTHWEST GUSTS OF 55 TO 75 MPH...DECREASING TO 50 TO 65 MPH FOR TUESDAY THROUGH WEDNESDAY MORNING. * TIMING...VERY STRONG WINDS TONIGHT...WITH SLIGHTLY WEAKER WINDS TOMORROW THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ MTZ065-210645- /O.CON.KBYZ.WI.Y.0019.000000T0000Z-161221T1900Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 1143 PM MST MON DEC 19 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY... * IMPACTS...DANGEROUS CROSSWINDS COMBINED WITH SLICK ROADS MAKING TRAVEL DIFFICULT OR DANGEROUS AT TIMES. * WINDS...SOUTHWEST GUSTS OF 50 TO 65 MPH. * TIMING...THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ HTTP://WEATHER.GOV/BILLINGS
306 WWUS75 KBYZ 201117 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 417 AM MST TUE DEC 20 2016 MTZ066-211130- /O.CAN.KBYZ.HW.W.0008.000000T0000Z-161220T1300Z/ /O.EXT.KBYZ.WI.Y.0019.161220T1117Z-161221T1900Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 417 AM MST TUE DEC 20 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON MST WEDNESDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS DOWNGRADED THE WARNING TO A WIND ADVISORY. * IMPACTS...STRONG WINDS COMBINED WITH SLICK ROADS MAKING TRAVEL DIFFICULT OR DANGEROUS AT TIMES. SOME AREAS OF BLOWING SNOW MAY REDUCE VISIBILITY AT TIMES. * WINDS...SOUTHWEST GUSTS OF 50 TO 65 MPH. STRONGEST NEAR THE STILLWATER MINE. * TIMING...THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ MTZ065-211130- /O.CON.KBYZ.WI.Y.0019.000000T0000Z-161221T1900Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 417 AM MST TUE DEC 20 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY... * IMPACTS...DANGEROUS CROSSWINDS COMBINED WITH SLICK ROADS MAKING TRAVEL DIFFICULT OR DANGEROUS AT TIMES. * WINDS...SOUTHWEST GUSTS OF 50 TO 65 MPH. * TIMING...THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ MTZ028-041-063-211130- /O.NEW.KBYZ.HW.A.0005.161220T2200Z-161221T1500Z/ SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP- INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP 417 AM MST TUE DEC 20 2016 ...HIGH WIND WATCH IN EFFECT FROM 3 PM MST THIS AFTERNOON THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM 3 PM MST THIS AFTERNOON THROUGH WEDNESDAY MORNING. * IMPACTS...SUDDEN DANGEROUS CROSSWINDS COMBINED WITH SLICK ROADS MAKING TRAVEL DIFFICULT OR DANGEROUS AT TIMES. * TIMING...LATE TODAY THROUGH WEDNESDAY MORNING. STRONGEST WINDS MOST LIKELY TO OCCUR LATE THIS EVENING. * WINDS...WESTERLY GUSTS UP TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ HTTP://WEATHER.GOV/BILLINGS
588 WWUS75 KBYZ 201627 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 927 AM MST TUE DEC 20 2016 MTZ028-041-063-211500- /O.UPG.KBYZ.HW.A.0005.161220T2200Z-161221T1500Z/ /O.NEW.KBYZ.HW.W.0009.161220T2200Z-161221T1500Z/ SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP- INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP 927 AM MST TUE DEC 20 2016 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 AM MST WEDNESDAY. * IMPACTS...SUDDEN DANGEROUS CROSSWINDS COMBINED WITH SLICK ROADS MAKING TRAVEL DIFFICULT AT TIMES. THIS INCLUDES TRAVEL ON HIGHWAY 191 FROM BIG TIMBER TO HARLOWTON AND JUDITH GAP. PATCHY BLOWING SNOW IS ALSO POSSIBLE. * TIMING...LATE THIS AFTERNOON INTO WEDNESDAY MORNING. STRONGEST WINDS ARE MOST LIKELY TO OCCUR DURING THE EVENING. * WINDS...WESTERLY GUSTS UP TO 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS COMBINED WITH HIGH WINDS WILL MAKE TRAVEL HAZARDOUS. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ065-211630- /O.CON.KBYZ.WI.Y.0019.000000T0000Z-161221T1900Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 927 AM MST TUE DEC 20 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY... * IMPACTS...DANGEROUS CROSSWINDS COMBINED WITH SLICK ROADS MAKING TRAVEL DIFFICULT AT TIMES. PATCHY BLOWING SNOW IS ALSO POSSIBLE. THIS INCLUDES INTERSTATE 90 AT LIVINGSTON. * WINDS...SOUTHWEST GUSTS OF 50 TO 65 MPH. * TIMING...THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ MTZ066-211630- /O.CON.KBYZ.WI.Y.0019.000000T0000Z-161221T1900Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 927 AM MST TUE DEC 20 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY... * IMPACTS...STRONG WINDS COMBINED WITH SLICK ROADS MAKING TRAVEL DIFFICULT AT TIMES. SOME AREAS OF BLOWING SNOW MAY REDUCE VISIBILITY AT TIMES. * WINDS...SOUTHWEST GUSTS OF 50 TO 65 MPH. STRONGEST NEAR THE STILLWATER MINE. * TIMING...THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ HTTP://WEATHER.GOV/BILLINGS
330 WWUS75 KBYZ 202143 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 243 PM MST TUE DEC 20 2016 MTZ028-041-063-211500- /O.CON.KBYZ.HW.W.0009.161220T2200Z-161221T1500Z/ SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP- INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP 243 PM MST TUE DEC 20 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY... * IMPACTS...SUDDEN DANGEROUS CROSSWINDS COMBINED WITH SLICK ROADS MAKING TRAVEL DIFFICULT AT TIMES. THIS INCLUDES TRAVEL ON HIGHWAY 191 FROM BIG TIMBER TO HARLOWTON AND JUDITH GAP. PATCHY BLOWING SNOW IS ALSO POSSIBLE. * TIMING...LATE THIS AFTERNOON INTO WEDNESDAY MORNING. STRONGEST WINDS ARE MOST LIKELY TO OCCUR THIS EVENING. * WINDS...WESTERLY GUSTS UP TO 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS COMBINED WITH HIGH WINDS WILL MAKE TRAVEL HAZARDOUS. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ065-211900- /O.CON.KBYZ.WI.Y.0019.000000T0000Z-161221T1900Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 243 PM MST TUE DEC 20 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY... * IMPACTS...DANGEROUS CROSSWINDS COMBINED WITH SLICK ROADS MAKING TRAVEL DIFFICULT AT TIMES. PATCHY BLOWING SNOW IS ALSO POSSIBLE. THIS INCLUDES INTERSTATE 90 AT LIVINGSTON. * WINDS...SOUTHWEST GUSTS OF 50 TO 65 MPH. * TIMING...THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ MTZ066-211900- /O.CON.KBYZ.WI.Y.0019.000000T0000Z-161221T1900Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 243 PM MST TUE DEC 20 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY... * IMPACTS...STRONG WINDS COMBINED WITH SLICK ROADS MAKING TRAVEL DIFFICULT AT TIMES. SOME AREAS OF BLOWING SNOW MAY REDUCE VISIBILITY AT TIMES. * WINDS...SOUTHWEST GUSTS OF 50 TO 65 MPH. STRONGEST NEAR THE STILLWATER MINE. * TIMING...THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ HTTP://WEATHER.GOV/BILLINGS
813 WWUS75 KBYZ 210331 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 831 PM MST TUE DEC 20 2016 MTZ028-041-063-211500- /O.CON.KBYZ.HW.W.0009.000000T0000Z-161221T1500Z/ SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP- INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP 831 PM MST TUE DEC 20 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY... * IMPACTS...SUDDEN DANGEROUS CROSSWINDS COMBINED WITH SLICK ROADS MAKING TRAVEL DIFFICULT AT TIMES. THIS INCLUDES TRAVEL ON HIGHWAY 191 FROM BIG TIMBER TO HARLOWTON AND JUDITH GAP. PATCHY BLOWING SNOW IS ALSO POSSIBLE. * TIMING...THROUGH WEDNESDAY MORNING. STRONGEST WINDS ARE MOST LIKELY TO OCCUR THROUGH MIDNIGHT. * WINDS...WESTERLY GUSTS UP TO 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS COMBINED WITH HIGH WINDS WILL MAKE TRAVEL HAZARDOUS. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ065-211900- /O.CON.KBYZ.WI.Y.0019.000000T0000Z-161221T1900Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 831 PM MST TUE DEC 20 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY... * IMPACTS...DANGEROUS CROSSWINDS COMBINED WITH SLICK ROADS MAKING TRAVEL DIFFICULT AT TIMES. PATCHY BLOWING SNOW IS ALSO POSSIBLE. THIS INCLUDES INTERSTATE 90 AT LIVINGSTON. * WINDS...SOUTHWEST GUSTS OF 50 TO 65 MPH. * TIMING...THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ MTZ066-211900- /O.CON.KBYZ.WI.Y.0019.000000T0000Z-161221T1900Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 831 PM MST TUE DEC 20 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY... * IMPACTS...STRONG WINDS COMBINED WITH SLICK ROADS MAKING TRAVEL DIFFICULT AT TIMES. SOME AREAS OF BLOWING SNOW MAY REDUCE VISIBILITY AT TIMES. * WINDS...SOUTHWEST GUSTS OF 50 TO 65 MPH. STRONGEST NEAR THE STILLWATER MINE. * TIMING...THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ HTTP://WEATHER.GOV/BILLINGS
482 WWUS75 KBYZ 210947 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 247 AM MST WED DEC 21 2016 MTZ028-041-063-211100- /O.CAN.KBYZ.HW.W.0009.000000T0000Z-161221T1500Z/ SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP- INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP 247 AM MST WED DEC 21 2016 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH WIND WARNING. WINDS SPEEDS HAVE DECREASED BELOW WARNING LEVELS AND SHOULD CONTINUE TO SLOWLY DIMINISH THROUGH THE MORNING. TRAVELERS ALONG I-90 MAY STILL ENCOUNTER SOME GUSTS AROUND 50 MPH NEAR BIG TIMBER EARLY TODAY. $$ MTZ065-066-211100- /O.CAN.KBYZ.WI.Y.0019.000000T0000Z-161221T1900Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 247 AM MST WED DEC 21 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY LEVELS AND ARE NOT EXPECTED TO BE A SIGNIFICANT THREAT. THEREFORE, THE WIND ADVISORY HAS BEEN CANCELLED. $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Dec 19, 2:48 PM MST, 6 hours 17 minutes earlier.
Area forecast discussion, Dec 19, 2:48 PM MST, 6 hours 17 minutes before
Area Forecast Discussion
National Weather Service Billings MT
248 PM MST Mon Dec 19 2016
.SHORT TERM...valid for Tue and Wed...
Wind and blowing/drifting snow impacts remain the top concern in
the short term. IDA-LWT pressure gradient remains a whopping 29mb,
with cold air still locked in the Park and SE ID. Enhancement at
the gap areas as well as up thru Big Timber and 3HT expected over
the next several hours per Pacific shortwave and 60-70 kts of
700mb flow. Have already extended the high wind warning to include
Wheatland County thru this evening, and will make no changes to
Livingston, Nye, Big Timber. It should become fairly windy across
the lower elevations late this afternoon and evening despite the
stabilizing influence of snow cover, have adjusted winds up
accordingly, and have already extended the winter wx advisory for
blowing snow thru midnight for the west half of our cwa. Some
patchy blsn can be expected across our east by this evening as
well.
Periods of enhanced gap plus frontal wind can be expected over
the next few days, with the next episode tomorrow. Should see an
increase in gap flow thru the day, followed by frontal/westerly
winds up thru Harlowton by evening. Next enhanced gap flow will be
Wed night and Thu.
Temperature at Big Timber has risen to the lower 30s, and sure
enough we are not seeing a visibility reduction at 6S0 despite a
recent gust in excess of 70 mph. Web cams at Livingston also show
improved visibility with temps in the upper 20s. SO, it looks as
if we may be past the worst of the blowing/drifting snow. These
issues should continue to improve as temps rise further above
freezing, especially by tomorrow.
Not to forget our mountains, we will see a period of snowfall for
our west aspects including the mountains above Cooke City Tuesday
into Tuesday evening, per good forcing and decent instability.
JKL
.LONG TERM...valid for Thu...Fri...Sat...Sun...Mon...
Things seem to be coming together for a more amplified trof and
potential snow event for our cwa over the upcoming holiday
weekend, with snowfall possible from Friday night through
Christmas Day. Have raised pops a bit higher with some confidence.
After warmer temps from now through Thursday, we will see colder
air for the weekend. Heads up for anyone planning to travel for
Christmas.
JKL
&&
.AVIATION...
Periods of IFR visibilities due to blowing snow will continue near
KLVM through tonight. Wind gusts will be around 50 knots through
the period. Farther east at KBIL, VFR/MVFR along with blowing snow
and 30 to 40 kt westerly gusts are possible through about 05z
Tuesday. LLWS possible over KSHR through 05z Tuesday and again
after 13z Tuesday and over KMLS through 10z Tuesday. RMS/JKL
&&
.PRELIMINARY POINT TEMP/POPS...
Tue Wed Thu Fri Sat Sun Mon
-----------------------------------------------------------
BIL 025/034 027/034 019/034 022/030 014/019 004/011 904/015
03/J 20/N 00/N 22/J 34/S 54/S 21/B
LVM 028/037 027/032 017/035 022/031 015/020 004/011 001/020
24/W 40/N 00/N 33/J 45/S 54/S 21/B
HDN 017/038 025/035 011/034 018/033 012/022 005/011 908/014
14/J 21/N 00/B 22/J 24/S 54/S 21/B
MLS 021/037 028/033 015/035 017/032 012/022 003/010 908/012
12/W 51/N 00/U 12/J 24/S 55/S 31/B
4BQ 020/038 026/034 013/036 018/034 013/023 005/013 905/014
11/E 31/N 00/U 12/J 23/S 55/S 31/B
BHK 019/035 025/031 014/033 016/029 010/019 001/008 907/009
21/E 52/J 00/U 12/J 23/S 55/S 31/B
SHR 020/037 024/032 012/035 016/032 012/023 005/014 904/017
01/E 20/N 00/U 12/J 23/S 55/S 21/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...High Wind Warning in effect until midnight MST tonight FOR
ZONES 28-63.
Winter Weather Advisory in effect until midnight MST tonight
FOR ZONES 29-30-34-35-38>40-42-57-64.
High Wind Warning in effect until 6 AM MST Tuesday FOR ZONES
41-65-66.
WY...None.
&&
weather.gov/billingsHazardous weather outlook, Dec 19, 4:02 PM MST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 402 PM MST MON DEC 19 2016 MTZ028-034-040>042-056-063>068-202315- SOUTHERN WHEATLAND-NORTHERN STILLWATER-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-JUDITH GAP- PARADISE VALLEY-LIVINGSTON AREA-BEARTOOTH FOOTHILLS- ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS- 402 PM MST MON DEC 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND SOUTH CENTRAL MONTANA. * WIND IMPACTS...STRONG WINDS GUSTING 60 TO 75 MPH WILL CONTINUE THROUGH THE MIDDLE OF THE WEEK ACROSS THE WESTERN FOOTHILLS. DANGEROUS CROSSWINDS ON I-90 WILL CONTINUE IN THE LIVINGSTON TO BIG TIMBER CORRIDOR. BLOWING AND DRIFTING SNOW WILL DIMINISH OVER THE NEXT 24 HOURS AS TEMPERATURES INCREASE AND THE SNOWPACK SETTLES. * CHRISTMAS WEEKEND...ANOTHER SURGE OF ARCTIC AIR IS FORECAST TO ARRIVE FRIDAY AND STICK AROUND THROUGH THE EARLY PART OF NEXT WEEK. THIS WILL BRING COLD TEMPERATURES AND POTENTIAL FOR ACCUMULATING SNOW TO THE AREA THROUGH THE CHRISTMAS HOLIDAY WEEKEND. THOSE WITH LATE WEEK TRAVEL PLANS MAY WANT TO CONSIDER AN EARLY TRAVEL TIME. STAY TUNED TO THE LATEST FORECAST FOR UPDATES ON THIS POTENTIAL WINTER SYSTEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS WEATHER OUTLOOK IS ISSUED WHEN HAZARDOUS WEATHER COULD IMPACT THE REGION WITHIN THE NEXT WEEK. BE SURE TO STAY TUNED FOR FUTURE UPDATES AS LOCATIONS, TIMING, AND IMPACTS COULD CHANGE. BEGIN PREPARATIONS TO MITIGATE ANY IMPACTS THAT COULD RESULT FROM THE HAZARDOUS WEATHER. && MTZ029>033-035>039-057-058-WYZ098-099-202315- MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-FALLON-YELLOWSTONE- POWDER RIVER-CARTER-SOUTHERN BIG HORN-EASTERN CARBON- NORTHERN BIG HORN-SOUTHERN ROSEBUD-NORTHEAST BIGHORN MOUNTAINS- SHERIDAN FOOTHILLS- 402 PM MST MON DEC 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. * CHRISTMAS WEEKEND...ANOTHER SURGE OF ARCTIC AIR IS FORECAST TO ARRIVE FRIDAY AND STICK AROUND THROUGH THE EARLY PART OF NEXT WEEK. THIS WILL BRING COLD TEMPERATURES AND POTENTIAL FOR ACCUMULATING SNOW TO THE AREA THROUGH THE CHRISTMAS HOLIDAY WEEKEND. THOSE WITH LATE WEEK TRAVEL PLANS MAY WANT TO CONSIDER AN EARLY TRAVEL TIME. STAY TUNED TO THE LATEST FORECAST FOR UPDATES ON THIS POTENTIAL WINTER SYSTEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS WEATHER OUTLOOK IS ISSUED WHEN HAZARDOUS WEATHER COULD IMPACT THE REGION WITHIN THE NEXT WEEK. BE SURE TO STAY TUNED FOR FUTURE UPDATES AS LOCATIONS, TIMING, AND IMPACTS COULD CHANGE. BEGIN PREPARATIONS TO MITIGATE ANY IMPACTS THAT COULD RESULT FROM THE HAZARDOUS WEATHER. &&
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 4:17 AM MST | High Wind Watch | BYZ | Golden Valley, Wheatland | 5 hr |
| Dec 20, 9:27 AM MST | High Wind Warning | BYZ | Golden Valley, Wheatland | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.